Thunderstorm Wind, Clinch
- When
- February 22, 11:20 AM EST
- Where
- Clinch County, 5 mi N of Dupont
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.050, -82.867
Large tree limbs and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 10:05 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EST SAT FEB 22 2003
CURRENTLY...UPPER TROF EXTENDS S ACROSS THE PLAINS INTO MEXICO. AT
THE SFC A 989MB LOW IS OVER TENNESSEE WITH A COLD FRONT EXTENDING
INTO THE GULF OF MEXICO. THE ENTIRE CWA IS IN THE WARM SECTOR.
LATEST MSAS SHOWS A 998MB LOW DVLPG ALG THE CDFNT S OF MOB. SQUALL
LINE IS MOVING INTO APALACHEE BAY AND NEARING OUR WRN GA COUNTIES.
SOME CONVECTION ERUPTING AHEAD OF THE SQ LN IS FORMING ANOTHER LINE
ACROSS THE SUWANNE VALLEY AND MOVING E AT 30-35 KT. CELLS WITHIN THE
SQ LN ARE RACING NNE AT 50+ KT. WATER VAPOR LOOP AND 12Z SOUNDING
VERIFY DRY AIR ALOFT E OF LINE FROM GA COAST TO GNV. THE WRN
COUNTIES ARE IN TOR WATCH ATTM. DAYTIME HEATING DESTABLILIZES
AIRMASS EVEN MORE WITH AREA OF CONCERN THE STORMS THAT MOVE IN FROM
THE GULF IN THE 50 KT LLVL JET...ESPECIALLY IF THE LOW PRES ALG NRN
GULF COAST HOLDS TOGETHER. PUBLIC ZONES COVER THE SITUATION VERY
WELL AND WILL NOT UPDATE EXCEPT FOR CHANGE IN WATCH BOX STATUS.
MARINE...SCA ALL AREAS WITH 25 KTS NEAR SHORE AND 30 KTS OFFSHORE.
OBS SHOW INCREASING WINDS WITH ST AUGUSTINE BUOY S 21G25 KT AND SEAS
5 FT BY 14Z. WILL KEEP SAME WORDING FOR UPDATE.
.JAX...
FL...TORNADO WATCH UNTIL NOON FLZ020>022-035.
SCA FERNANDINA BEACH TO FLAGLER BEACH.
GA...TORNADO WATCH UNTIL NOON GAZ132>136-149>151-162-163.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
TRABERT/AB/JHFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 AM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL NOON FOR WESTERN THIRD OF AREA... ...MODERATE RISK OF SEVERE WEATHER TODAY WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE... ...CAUTION IS ADVISED ON AREA WATERWAYS... INCREASING MOISTURE AND UNSEASONABLY WARM AIR AHEAD OF A STRONG FRONTAL SYSTEM WILL CREATE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE AREA TODAY. THE ASSOCIATED SQUALL LINE WILL MOVE INTO THE EXTREME WESTERN PORTION OF THE AREA BY LATE MORNING...AND ACROSS THE REMAINDER OF THE AREA DURING THE EARLY TO MID-AFTERNOON. GREATEST RISKS FROM THIS SYSTEM ARE STRONG DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. IN ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE. RESIDENTS ARE URGED TO MONITOR THE LATEST WEATHER INFORMATION TODAY AND MOVE INDOORS WHEN STORMS APPROACH. OUTSIDE OF THUNDERSTORMS...WINDS MAY GUST TO NEAR 40 MPH LATE THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER NORTHEAST FLORIDA. CAUTION IS ADVISED ON AREA WATERWAYS. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES TODAY MAY BRING RIVERS IN THE FORECAST AREA CLOSE TO FLOOD STAGE EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR LATE THIS MORNING THROUGH THE AFTERNOON HOURS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
FLZ020>022-GAZ150-162>164-221530- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EST SAT FEB 22 2003 ...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...COLUMBIA...HAMILTON...ECHOLS...CLINCH...WARE AND CHARLTON COUNTIES THROUGH 1030 AM... AT 1000 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF NEEDMORE TO 8 MILES NORTH OF OBRIEN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FARGO TO 11 MILES SOUTH OF LIVE OAK...MOVING NORTHEAST AT 50 MPH. THIS LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...NEEDMORE...WELLBORN...WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...NEEDHAM AND FARGO THROUGH 1030 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HESS
GAZ132-133-149-221615- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1039 AM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN PORTIONS OF ATKINSON...COFFEE AND JEFF DAVIS COUNTIES THROUGH 1115 AM... AT 1039 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES NORTHWEST OF WILLACOOCHEE TO 11 MILES SOUTHWEST OF WILLACOOCHEE...MOVING NORTHEAST AT 60 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON...AMBROSE...PRIDGEN... BROXTON...RED BLUFF...DOUGLAS AND SNIPESVILLE THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE MINOR FLOODING OF LOW LYING AREAS. HESS
FLZ020-GAZ162-163-221630- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT HAMILTON...ECHOLS AND CLINCH COUNTIES THROUGH 1130 AM... AT 1101 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF HOMERVILLE TO JENNINGS...MOVING NORTHEAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY... DU PONT...CROSSROADS...JENNINGS...JASPER...HOMERVILLE AND COGDELL THROUGH 1130 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339752.